Alert archive / Minnesota / Special Weather Statements in 2021

Special Weather Statement, NWS Grand Forks, ND

June 7, 2021Beltrami County, Minnesota

NWS Grand Forks, ND issued this special weather statement at Jun 7, 2021, 11:47 PM CDT for Beltrami County, Minnesota. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2021, 11:47 PM CDT (04:47 UTC)
Expired
Jun 8, 2021, 12:45 AM CDT
In force
58 min
Issued by
NWS Grand Forks, ND

County Beltrami County, MN

The radar

The Fargo/Grand Forks radar (KMVX), 172 km from the middle of the area, began a volume at 04:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 4.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2021-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2021-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2693 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
428 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

064 
WWUS83 KFGF 080447
SPSFGF

Special Weather Statement
National Weather Service Grand Forks ND
1147 PM CDT Mon Jun 7 2021
 
MNZ006-009-080545-
North Beltrami MN-Lake Of The Woods MN-
1147 PM CDT Mon Jun 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BELTRAMI AND SOUTH
CENTRAL LAKE OF THE WOODS COUNTIES UNTIL 1245 AM CDT...

At 1147 PM CDT, Doppler radar was tracking a strong thunderstorm over
northwestern Red Lake Nation, or 34 miles east of Thief River Falls,
moving east at 40 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Ponemah, Upper Red Lake, Thorhult, Shotley, Carmel, Fourtown and
Jelle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.

&&

LAT...LON 4802 9559 4825 9559 4845 9470 4802 9462
TIME...MOT...LOC 0447Z 257DEG 34KT 4815 9543 

$$

Lynch

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this special weather statement went out at Jun 7, 10:37 PM CDT, 1 hour 10 minutes earlier.

Area forecast discussion, Jun 7, 10:37 PM CDT, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
1037 PM CDT Mon Jun 7 2021

.MESOSCALE DISCUSSION...
Issued at 1037 PM CDT Mon Jun 7 2021

Warm front has tended to stall along the I-94 corridor with slow
moving clusters propagating along instability axis west to east,
with updrafts rooted along this front ingesting additional
helicity (effective helicity values around 200 m2/s2) and
occasionally showing signs of mesocyclone development. This raises
the potential for isolated tornado potential within
southern/inflow regions for cells still rooted with the front and
not as elevated. Trend should be for this risk to end as cells
become more elevated over the next few hours. Hail remains a
threat with steep mid level lapse rates and MU CAPE 2000-3000
J/KG, but wind is going to become the dominant threat as
instability decreases some but we maintain strong shear along the
frontal zone. We are starting to see surges within some clusters
and with 0-3km shear 30kt+ orthogonal to storm motion. This is
also benefiting from environment highlighted by DCAPE exceeding
1000 J/KG supportive of enhanced wind risk 60-70 mph. For the rest
of the night after this initial MCS/cluster weakens or becomes
elevated there may be additional thunderstorms developing within
WAA axis. Slow motions and high PWATs (1-1.5") could support
localized heavy rainfall and if there was training maybe a limited
excessive rainfall risk. Coverage may be more isolated to
scattered outside of the main frontal zone, and there continues to
be variance on how this evolves/sets up later tonight into Friday.
Environment may still support marginal hail/wind threat (60mph/1"
hail).

&&

.SHORT TERM...(This evening through Tuesday night)
Issued at 259 PM CDT Mon Jun 7 2021

Fire weather and severe weather are the main forecast challenges.

The warm front continues to lift back northward across South
Dakota late this afternoon. Temperatures have risen back to around
90 along the ND/SD border, but dewpoints are still only around 50.
However, the 60 dewpoints are poised back by Watertown SD now,
extending over toward Pierre. So the front is slow, but it is
still moving northward. With the dry air in place, afternoon
humidity levels have varied from the teens to the 20s. Southeast
winds have picked up to 15 to 25 mph, but really only across
southeast ND. So with these two parameters, near critical fire
weather conditions will continue into the early evening.

The latest high resolution model guidance continues to show storms
developing over north central SD/south central ND in the 7 to 10
pm range. Therefore, the activity may become elevated during the
mid to late evening, north of the surface warm front. This would
favor the Fargo to Bemidji corridor for storms to track after
formation, in the late evening and overnight hours. There is a low
level jet tonight, though it is not all that strong. Some sort of
organized complex is possible, but think the best chances for
severe weather would be during the evening. If a complex does get
going, there could be a severe weather threat during the
overnight hours. There will be more heat and humidity on Tuesday,
with breezy east-southeast winds by afternoon along and west of
the Valley. Did not spend a lot of time looking at thunder chances
for later Tuesday into Tuesday night, but they have been looking
best to the west of the FA.

.LONG TERM...(Wednesday through Monday)
Issued at 259 PM CDT Mon Jun 7 2021

Impactful weather chances will occur a few times this week featuring
tstm risks. Heat will be less of an issue for the most part.

Chances for pcpn and storms enter the picture Wed with moist air and
dewpoints in the 60s result in more substantial CAPES. But there are
still questions about additional forcing mechanisms on Wed and only
general tstms are outlooked at this time. Best chances would be
associated with a frontal boundary looking to push through the
forecast area later Wed into the evening. Thu night into Fri will
offer the next chance for more active weather aided by a more robust
short wave and some low level jet action. A supply of cooler
(relatively) and drier air will filter in later Fri and could well
persist through the weekend.

Temp regime will continue to have above normal readings for the mid
to late week period with highs Wed and Thu above 90 for most spots
before easing back into the 80s for Fri into the weekend.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 643 PM CDT Mon Jun 7 2021

Cluster of weakening thunderstorms have transitioned into
northwest MN and will likely fall apart near KTVF. Additional
thunderstorms should spread into eastern ND this evening and
transition into MN overnight. A few of these storms could be
strong/severe with hail/strong winds. Besides thunderstorm
potential, VFR conditions should prevail through the TAF period.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...None.
MN...None.

MESOSCALE...DJR
SHORT TERM...Godon
LONG TERM...WJB
AVIATION...DJR
Hazardous weather outlook, Jun 7, 2:44 PM CDT, 9 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Grand Forks ND
244 PM CDT Mon Jun 7 2021

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-081945-
West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods-
West Marshall-East Marshall-North Beltrami-Pennington-Red Lake-
East Polk-North Clearwater-South Beltrami-Mahnomen-
South Clearwater-Hubbard-West Becker-East Becker-Wilkin-
West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier-
Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks-
Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland-
Western Walsh-
244 PM CDT Mon Jun 7 2021

This hazardous weather outlook is for portions of eastern North
Dakota, west central and northwest Minnesota.

.DAY ONE...This Afternoon and Tonight

Near critical fire weather conditions will continue into the early
evening. Scattered thunderstorms are expected to develop during
the early to mid evening, continuing into the overnight hours.
Some storms may be severe this evening, with hail up to 2 inches
in diameter, wind gusts up to 70 mph, and isolated tornadoes.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Chances for thunderstorms will exist almost daily. The coverage
and intensity of thunderstorms each day is uncertain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Jun 7, 10:55 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
1055 PM CDT Mon Jun 7 2021

MNZ003-027-029-030-080500-
West Becker MN-Clay MN-Wilkin MN-West Otter Tail MN-
1055 PM CDT Mon Jun 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR CLAY...NORTHWESTERN OTTER TAIL...
NORTHERN WILKIN AND SOUTHWESTERN BECKER COUNTIES UNTIL MIDNIGHT
CDT...

At 1054 PM CDT, Doppler radar was tracking a strong thunderstorm near
Comstock, or 18 miles southeast of Fargo, moving east at 35 mph.

Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Baker around 1100 PM CDT.
  Downer around 1105 PM CDT.
  Barnesville around 1110 PM CDT.
  Lawndale around 1115 PM CDT.
  Rollag around 1125 PM CDT.

Other locations impacted by this storm include Moorhead Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.

&&

A Severe Thunderstorm Watch remains in effect until midnight CDT for
northwestern Minnesota.

LAT...LON 4640 9668 4641 9669 4642 9671 4643 9671
      4697 9675 4711 9609 4639 9577 4633 9577
TIME...MOT...LOC 0354Z 264DEG 31KT 4664 9663

jr
Local storm report, Jun 7, 11:01 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
1101 PM CDT MON JUN 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1059 PM     TSTM WND GST     2 E WOLVERTON           46.56N 96.69W
06/07/2021  M77 MPH          WILKIN             MN   MESONET

            10 METER WIND GUST OF 77MPH, COURTESY OF
            NDAWN.

&&
Special weather statement, Jun 7, 11:08 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
1108 PM CDT Mon Jun 7 2021

NDZ039-049-052-053-080500-
Sargent ND-Ransom ND-Richland ND-Cass ND-
1108 PM CDT Mon Jun 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN RANSOM...SOUTHEASTERN
CASS...RICHLAND AND NORTHEASTERN SARGENT COUNTIES UNTIL MIDNIGHT
CDT...

At 1107 PM CDT, Doppler radar was tracking a strong thunderstorm near
McLeod, or 38 miles west of Wahpeton, moving east at 45 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Wahpeton, Kindred, Milnor, Wyndmere, Abercrombie, Walcott and
Mooreton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.

&&

A Severe Thunderstorm Watch remains in effect until midnight CDT for
northwestern Minnesota...and southeastern North Dakota.

LAT...LON 4620 9758 4660 9752 4667 9680 4664 9679
      4663 9680 4663 9679 4660 9677 4658 9675
      4649 9674 4646 9671 4644 9672 4644 9670
      4642 9670 4639 9667 4635 9665 4633 9660
      4615 9658
TIME...MOT...LOC 0407Z 262DEG 40KT 4642 9738

Lynch
Local storm report, Jun 7, 11:24 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
1124 PM CDT MON JUN 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1118 PM     TSTM WND GST     ROTHSAY                 46.47N 96.29W
06/07/2021  M64 MPH          WILKIN             MN   DEPT OF HIGHWAYS

            ROTHSAY ARWS GUSTED TO 64MPH.

&&
Local storm report, Jun 7, 11:46 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
1146 PM CDT MON JUN 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1142 PM     TSTM WND DMG     HORACE                  46.76N 96.90W
06/07/2021                   CASS               ND   LAW ENFORCEMENT

            DELAYED REPORT. CASS COUNTY DISPATCH REPORTS
            A GRAIN BIN IN THE MIDDLE OF THE STREET HALF
            A MILE SOUTH OF THE INTERSECTION OF 167TH
            AVE SE AND 43RD ST SE.

&&
Special weather statement, Jun 7, 11:47 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
1147 PM CDT Mon Jun 7 2021

MNZ006-009-080545-
North Beltrami MN-Lake Of The Woods MN-
1147 PM CDT Mon Jun 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BELTRAMI AND SOUTH
CENTRAL LAKE OF THE WOODS COUNTIES UNTIL 1245 AM CDT...

At 1147 PM CDT, Doppler radar was tracking a strong thunderstorm over
northwestern Red Lake Nation, or 34 miles east of Thief River Falls,
moving east at 40 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Ponemah, Upper Red Lake, Thorhult, Shotley, Carmel, Fourtown and
Jelle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.

&&

LAT...LON 4802 9559 4825 9559 4845 9470 4802 9462
TIME...MOT...LOC 0447Z 257DEG 34KT 4815 9543

Lynch

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 8:02 PM CDTSevere Thunderstorm WarningFGFBarnes, Cass, Griggs, Steele58 min
Jun 7, 8:12 PM CDTSevere Thunderstorm WarningFGFBarnes, Cass63 min
Jun 7, 9:09 PM CDTSevere Thunderstorm WarningFGFBarnes, Cass66 min
Jun 7, 9:20 PM CDTSevere Thunderstorm WarningFGFRansom23 min
Jun 7, 10:03 PM CDTSevere Thunderstorm WarningFGFCass, Richland57 min
Jun 7, 10:08 PM CDTSevere Thunderstorm WarningFGFBarnes, Cass, Ransom, Richland67 min
Jun 7, 11:08 PM CDTSpecial Weather StatementFGFRichland52 min
Jun 8, 1:39 AM CDTSevere Thunderstorm WarningFGFBarnes66 min
Jun 8, 2:45 AM CDTSevere Thunderstorm WarningFGFBarnes, Ransom60 min
Jun 8, 3:42 AM CDTSevere Thunderstorm WarningFGFBarnes63 min
Jun 8, 4:12 AM CDTAreal Flood AdvisoryFGFBarnes9 hr
Jun 8, 4:47 AM CDTSevere Thunderstorm WarningFGFRansom58 min
Jun 8, 5:00 AM CDTSevere Thunderstorm WarningFGFBarnes60 min
Jun 8, 5:44 AM CDTSevere Thunderstorm WarningFGFBarnes, Ransom41 min
Jun 7, 10:55 PM CDTSpecial Weather StatementFGFClay65 min
Jun 7, 11:12 PM CDTSevere Thunderstorm WarningFGFBecker, Clay48 min
Jun 7, 11:26 PM CDTSevere Thunderstorm WarningFGFClay, Otter Tail, Wilkin64 min
Jun 7, 11:55 PM CDTSevere Thunderstorm WarningFGFBecker, Otter Tail50 min
Jun 8, 12:17 AM CDTSevere Thunderstorm WarningFGFOtter Tail, Wadena43 min
Jun 8, 12:23 AM CDTSpecial Weather StatementFGFGrant67 min
Jun 8, 12:34 AM CDTSpecial Weather StatementFGFHubbard41 min
Jun 8, 12:39 AM CDTSpecial Weather StatementFGFBecker36 min
Jun 8, 12:54 AM CDTSpecial Weather StatementFGFWadena36 min

Nearby

Special Weather Statements in Minnesota, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.